MAUDE Adverse Event Report: LO-PRO SCRW,3.5X 54MM; PLATE, FIXATION, BONE

LO-PRO SCRW,3.5X 54MM; PLATE, FIXATION, BONE
Model Number LO-PRO SCRW,3.5X 54MM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 09/10/2021, it was reported by a sales representative via phone that an ar-8935-54 drill guide locking 3.5 screw, head broke off during insertion.All fragments were removed.This was discovered during use in an ankle arthroscopy on (b)(6) 2021. the case was completed by using an ar-8935-56 screw into the same insertion site.Additional information 9/13/2021 on 09/13/2021, it was reported by a sales representative via email that an ar-8935-54 drill guide locking 3.5 screw head, broke off during insertion.The surgeon cut the ar-8925t k-less tightrope, and remove the broken screw and ar-9943c-04 plate.This was discovered during use in an ankle arthroscopy on (b)(6) 2021. the case was completed by using a new ar-8925t k-less tightrope with driver, into the same insertion site using the same ar-99343c-04 plate.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8935-54 was received for investigation.Visual inspection identified that the screw head was returned broken off from the body of the screw.Using digital caliper id: 011, it was determined that approximately 2.0490" of the screw body remained intact.Severe thread damage was noted, and the breakage site at the proximal end was noticeably warped.Using digital micrometer id: 224, it was revealed that the screw head met width dimension specifications.The cause remains undetermined.A probable cause is attributed to user-applied mechanical forces during screw insertion.

Brand Name
LO-PRO SCRW,3.5X 54MM
Common Device Name
PLATE, FIXATION, BONE
MDR Report Key12540226
Report Number1220246-2021-03706
Device Sequence Number3373421
Product Code HRS
UDI-Device Identifier00888867050761
UDI-Public00888867050761
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW,3.5X 54MM
Device Catalogue NumberAR-8935-54
Device Lot Number11403590
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1